Aa
A
A
Close
Blank
Avatar universal
Blotchy skin rash on chest, back and neck
I'm worried about my boyfriend. He has a red blotchy rash all over his chest and some on his back, as well as some on his neck. They aren't raised bumps, just a blotchy red colour. It isn't itchy. What sort of cream would make this go away? It has been on his chest for about 6 months and recently spread to his neck and back. He can easily live with it, as there are no other symptoms, but it is very noticeable. It can get more intense after showers and exercise. He was prescribed Betnovate steroid cream, and it calms it a bit, but the rash doesn't disappear.
Anything anyone can recommend?Thanks.
Cancel
5 Answers
5 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
It can be due to tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
If the symptoms persist then please consult a dermatologist.

I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.




Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Avatar universal
Hi there,
Thankyou for your quick response.
I've looked more into Tinea versicolor, and I'm pretty sure that it is. I've got some anti-fungal creams to try out, so we shall see if it goes away.
Thanks again,
Will let you know how it goes.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just would like to let you know, my boyfriend used those anti-fungal creams over a 2 week period, and the rash disappeared, it was amazing, like magic.
So thankyou.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hi,

I am glad that I could be of help to you. Wishing a healthy life and bright future. Regards.
Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Avatar universal
I have the same problem.  I am 53 and have been using expensive prescription cream.  I have seen this rash on other people, mostly women.  I am English/Welsh, and eighth generation English/American.  The rash responds to the cream, but comes back.  I never thought it might be because of hormones.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
4851940 tn?1385441629
Blank
United Kingdom